Missouri, 2024

Tornado and Hail in Missouri, March 14, 2024

March 14, 2024 · NWS SGF · 50 events in 16 counties and zones

A cluster of severe thunderstorms moved through southern Missouri during the afternoon and evening hours on the 14th. A swath of damaging winds occurred along with intermittent large hail and one weak tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$540,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A cluster of severe thunderstorms moved through southern Missouri during the afternoon and evening hours on the 14th. A swath of damaging winds occurred along with intermittent large hail and one weak tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 14, 1:23 AM CST, 1 hour 52 minutes earlier. Its key messages:

  • Early morning thunderstorms possible in southeast Kansas into west central and central Missouri. Some large hail and damaging winds possible.
  • Enhanced Risk (level 3 out of 5) for severe storms this afternoon into the evening. Hail up to the size of baseballs and damaging wind gusts up to 60-70 mph are possible. There is also a low chance for a tornado or two. The greatest threat is along and south of I-44.
  • Generally dry weather through the remainder of the period. Some near freezing to sub freezing temperatures possible Monday morning and Tuesday morning.
Area forecast discussion, Mar 14, 1:23 AM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
223 AM CDT Thu Mar 14 2024

.KEY MESSAGES...

- Early morning thunderstorms possible in southeast Kansas into
  west central and central Missouri. Some large hail and
  damaging winds possible.

- Enhanced Risk (level 3 out of 5) for severe storms this
  afternoon into the evening. Hail up to the size of baseballs
  and damaging wind gusts up to 60-70 mph are possible. There is
  also a low chance for a tornado or two. The greatest threat
  is along and south of I-44.

- Generally dry weather through the remainder of the period.
  Some near freezing to sub freezing temperatures possible
  Monday morning and Tuesday morning.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 222 AM CDT Thu Mar 14 2024

Current conditions and synoptic overview: A cluster of
thunderstorms has developed just east of Wichita shortly after
midnight in advance of an upper level shortwave over western
Kansas and dryline in the vicinity. This activity is shifting
northeast and will push into southeast Kansas and west central
Missouri overnight. An area of surface low presssure was located
over eastern Kansas with a warm front extending east across
northern Missouri. Temperatures across the warm sector over our
CWA were in the mid 60s with dew points in the upper 50s. Water
vapor imagery and upper air analysis showed a cutoff low over
the Great Basin with broad diffluent flow out of the southwest
across the area.

Rest of the overnight into this morning: HREF progs continue to
transition the convection over eastern Kansas to the northeast
which may affect a small portion of our CWA which is currently
under a severe thunderstorm watch until 6 AM. Hail to the size
of golf balls and 60 mph winds will be possible with the
stronger storms which will likely be confined in our area to
southeast Kansas into west central and central Missouri.
Weakening should take place towards sunrise as it moves into
central Missouri.

This afternoon and tonight: Morning heating ahead of a
dryline/cold front in eastern Kansas will increase instability
over the area by the early afternoon. This combined with a broad
area of upper level diffluence should lead to convective
intitiation by early to mid afternoon over the area with the
main area expected along and southeast of the I-44 corridor.
Initial potential for supercells during the afternoon and early
evening with all modes of severe weather possible. The highest
risk will be with large hail to the size of baseballs. 60 to 70
mph winds and isolated tornadoes will also be possible. More
mixed mode storms with storm clusters and line segments will be
possible for the late evening into part of the overnight as this
convection shifts out of the area. Any repeat convection over
the same areas could lead to some localized isolated flooding.

Friday: A drier air mass will build into the area on Friday with
surface high pressure and all convection likely shifted
southeast of the area by Friday morning. Highs will be cooler in
the mid 50s to low 60s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 222 AM CDT Thu Mar 14 2024

Friday night - Sunday: Upper level cutoff low over the southwest
U.S. will not move much during this period as it remains caught
underneath a high amplitude ridge axis. On the front side of the
ridge, a northern stream jet will dive south into the plains.
Another cold front will push through the area late Saturday into
Saturday night, but this front should come through dry.

Sunday night - Tuesday: A Canadian air mass will then push into
the area behind the cold front. Lows by Monday morning will be
in the upper 20s in central Missouri to the low 30s near
freezing over far southern Missouri. Highs on Monday will only
be in the upper 40s to low 50s. Lows by Tuesday morning will be
coldest in the east to mid to upper 20s and low to mid 30s in
the west. The surface high will shift to the south of the area
on Tuesday with warmer conditions then building back into the
area from the west.

Wednesday: The cutoff low will begin to open up and shift
eastward by the middle of the week and may bring some showers to
the area late in the day Wednesday.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1236 AM CDT Thu Mar 14 2024

For the 06z TAFS, newly forming convection just east of Wichita
should stay north of the TAF sites as it shifts northeast into
southeast Kansas and west central Missouri overnight. Convection
initiation on Thursday is expected in the early to mid afternoon
hours and will continue through the evening hours. Gusty
southerly winds of 15 to 25 kts will be possible through the
day, with the front shifting the winds to the northwest during
the evening. Some strong to severe convection will be possible
and any severe convection could produce variable wind gusts up
to 60 mph with large hail also possible. We are expecting some
stratus to develop towards morning in the MVFR category. Within
the convection some MVFR to IFR conditions are expected.
Clearing will take place late in the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Mar 14, 2:47 AM CST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
347 AM CDT Thu Mar 14 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
347 AM CDT Thu Mar 14 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

  Some strong to severe thunderstorms with wind gusts up to 60
  mph and hail to the size of quarters will be possible over
  southeast Kansas into central Missouri early this morning.

  A cold front will begin to push into the area this afternoon
  with numerous thunderstorms developing ahead of the front.
  Strong to severe storms with all modes of severe weather will be
  possible. Hail to the size of baseballs, damaging wind gusts up
  to 70 mph and isolated tornadoes will all be possible.

  If storms can move across the same locations, then a localized
  flooding risk will also be possible.

  The best chance of severe storms will be from midday through
  midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  There will be some chances of elevated fire weather conditions
  late this weekend into early next week.

  There is a chance for sub-freezing temperatures on Sunday night
  and again on Monday night.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed later today or tonight for
  areas mainly along and south of the interstate 44 corridor.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Mar 14, 1:57 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
257 AM CDT Thu Mar 14 2024

KSZ073-140830-
Bourbon KS-
257 AM CDT Thu Mar 14 2024

...STRONG THUNDERSTORMS WILL IMPACT BOURBON COUNTY THROUGH 330 AM
CDT...

At 257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Moran to near Bronson to
10 miles south of La Harpe. Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Scott, Marmaton, Bronson, Uniontown, Fulton, Redfield, Mapleton,
Petersburg, Hammond, Devon, Harding, and Xenia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Kansas...and west central Missouri.

&&

LAT...LON 3792 9508 3803 9508 3804 9494 3804 9461
      3780 9462 3773 9509
TIME...MOT...LOC 0757Z 249DEG 43KT 3797 9505 3785 9511 3777 9524

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Nelson
Special weather statement, Mar 14, 2:45 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
345 AM CDT Thu Mar 14 2024

KSZ073-097-140915-
Bourbon KS-Crawford KS-
345 AM CDT Thu Mar 14 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BOURBON AND NORTHWESTERN
CRAWFORD COUNTIES THROUGH 415 AM CDT...

At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hepler to near Walnut to St. Paul.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Scott, Marmaton, Uniontown, Walnut, Redfield, Hepler,
Hiattville, Petersburg, Porterville, Pawnee Station, and Hammond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Kansas.

&&

LAT...LON 3775 9508 3786 9508 3795 9462 3777 9462
      3764 9479 3754 9509 3774 9509
TIME...MOT...LOC 0845Z 259DEG 35KT 3775 9496 3763 9505 3754 9519

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Nelson

The radar

The Pleasant Hill radar (KEAX), 83 km away, was scanning. The volume nearest the first event began at 09:18 UTC.

Open the radar archive at this moment

Event by event

39 thunderstorm wind, 9 hail, 1 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
March 14, 3:15 AM CST
Where
St. Clair County, 2.17 mi E of Johnson City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.120, -93.890

There was a delayed report with picture of an outbuilding with roof damage and large limbs blown down.

Thunderstorm Wind, St. Clair

When
March 14, 3:20 AM CST
Where
St. Clair County, 3 mi SW of Lowry City
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
38.120, -93.770

There was a delayed report with pictures of roof damage to a barn where the metal was peeled back.

Hail, McDonald

When
March 14, 1:14 PM CST
Where
McDonald County, 0.55 mi W of Anderson
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.650, -94.440

Hail to the size of half dollars fell in Anderson.

Thunderstorm Wind, Newton

When
March 14, 1:35 PM CST
Where
Newton County, 2.66 mi SE of Fairview
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
36.790, -94.070

A public weather station measured a wind gust to 64 mph northwest of Wheaton.

Hail, McDonald

When
March 14, 1:55 PM CST
Where
McDonald County, 0.55 mi W of Anderson
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
36.650, -94.440

Large hail to the size of ping pong balls fell near Anderson.

Hail, Greene

When
March 14, 2:20 PM CST
Where
Greene County, 1.77 mi SE of Hickory Barren
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.330, -93.210

Dime to quarter size hail fell on the north side of Fellows Lake.

Thunderstorm Wind, Taney

When
March 14, 2:35 PM CST
Where
Taney County, 1.11 mi W of Day
Measured
60 kt (69 mph) measured gust
Reported by
Public
Coordinates
36.820, -93.250

A 69 mph wind gust was measured by a public weather station near Chestnutridge.

Thunderstorm Wind, Christian

When
March 14, 2:36 PM CST
Where
Christian County, 0.88 mi SE of Riverdale
Measured
75 kt (86 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.990, -93.270

One home completely lost its roof however no windows or glass was broken at the home. Another home lost significant portions of its roof and the garage door was bent inward. A large tree was also uprooted.

Thunderstorm Wind, Christian

When
March 14, 2:38 PM CST
Where
Christian County, 1.38 mi N of Selmore
Measured
50 kt (58 mph) estimated gust
Property damage
$14,000
Reported by
Amateur Radio
Coordinates
36.990, -93.230

There were several reports of billboard damage just south of the city limits of Ozark on North Highway 65. Tarps and plywood were hanging off the billboards.

Thunderstorm Wind, Christian

When
March 14, 2:38 PM CST
Where
Christian County, 1.77 mi SW of Ozark
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
37.000, -93.240

A home on State Highway F had significant roof damage.

Thunderstorm Wind, Christian

When
March 14, 2:40 PM CST
Where
Christian County, Spokane
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.870, -93.300

A tractor trailer was blown over along Highway 160 and Spokane road. The roadway was blocked.

Hail, Stone

When
March 14, 2:40 PM CST
Where
Stone County, 2.35 mi NNE of Notch
Measured
1 in hail
Reported by
Public
Coordinates
36.700, -93.330

Hail to the size of quarters fell in Branson West.

Thunderstorm Wind, Christian

When
March 14, 2:40 PM CST
Where
Christian County, 1.65 mi SSW of Mc Cracken
Measured
55 kt (63 mph) estimated gust
Property damage
$17,000
Reported by
Amateur Radio
Coordinates
37.000, -93.186

Several homes had shingle damage and there were small trees down in a south Ozark subdivision.

Tornado, Christian

When
March 14, 2:40 PM CST to 2:41 PM CST
Where
Christian County, 0.66 mi NNW of Mc Cracken to 1.52 mi N of Mc Cracken
Rating
EF0
Path length
0.96 mi
Path width
50 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
37.029, -93.174

Intermittent tornado path with EF-0 damage occurred just northeast of Ozark. The tornado traveled one mile with a maximum width of 50 yards. Multiple trees were uprooted or snapped along the path. The tornado also damaged a barn and outbuilding.

Thunderstorm Wind, Christian

When
March 14, 2:42 PM CST
Where
Christian County, 1.1 mi E of Cassidy
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.070, -93.230

The roof of a storage unit was peeled off at Highway 65 and Highway CC just north of Ozark.

Thunderstorm Wind, Christian

When
March 14, 2:42 PM CST
Where
Christian County, 0.69 mi S of Ozark
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
37.010, -93.220

Fence panels were blown down on Kirkwood and Teetop roads in Ozark.

Thunderstorm Wind, Christian

When
March 14, 2:42 PM CST
Where
Christian County, 1.38 mi S of Ozark
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
37.000, -93.220

Multiple power poles were blown down on South Street in Ozark.

Hail, Taney

When
March 14, 2:50 PM CST
Where
Taney County, 0.69 mi N of Forsyth
Measured
1 in hail
Reported by
Public
Coordinates
36.690, -93.120

Hail to the size of quarters fell in Forsyth.

Thunderstorm Wind, Christian

When
March 14, 2:55 PM CST
Where
Christian County, 2.47 mi NNW of Abadyl
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.085, -92.980

Several trees were down at State Highway KK and State Highway U.

Hail, Webster

When
March 14, 2:55 PM CST
Where
Webster County, 0.55 mi E of Rogersville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.120, -93.060

Hail to the size quarters was reported in Rogersville.

Thunderstorm Wind, Webster

When
March 14, 3:00 PM CST
Where
Webster County, 0.55 mi E of Rogersville
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
37.120, -93.060

Sheds were blown over and trailers off their wheels in Rogersville.

Lightning, Christian

When
March 14, 3:05 PM CST
Where
Christian County, 4.94 mi NNE of Linden
Property damage
$30,000
Reported by
Fire Department/Rescue
Coordinates
37.111, -93.083

Lightning started a house fire on the south side of Rogersville. Significant damage occurred to the house.

Thunderstorm Wind, Douglas

When
March 14, 3:12 PM CST
Where
Douglas County, 0.25 mi WNW of Ava
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.952, -92.654

A large tree was uprooted on east Highway 14 in Ava.

Hail, Douglas

When
March 14, 3:13 PM CST
Where
Douglas County, 0.77 mi ENE of Ava Muni Meml Arpt
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.975, -92.667

Hail to the size of half dollars fell just north of Ava on Highway 5.

Thunderstorm Wind, Webster

When
March 14, 3:15 PM CST
Where
Webster County, 0.55 mi E of Seymour
Measured
62 kt (71 mph) measured gust
Property damage
$37,000
Reported by
NWS Employee
Coordinates
37.150, -92.770

A large section of a roof was blown over on the square in Seymour. Several power poles were also blown down. A tree also fell on a home in Seymour.

Thunderstorm Wind, Wright

When
March 14, 3:15 PM CST
Where
Wright County, 0.69 mi S of Mansfield
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
37.110, -92.580

A tree fell on a camper.

Thunderstorm Wind, Webster

When
March 14, 3:15 PM CST
Where
Webster County, 3.28 mi E of Sarvis Pt
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
37.079, -92.820

Large tree limbs were blown down on State Highway BB.

Thunderstorm Wind, Webster

When
March 14, 3:15 PM CST
Where
Webster County, 2.5 mi S of Seymour
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
37.114, -92.787

Multiple trees were blown into the roadway on Eagle Drive south of Seymour. The road was blocked.

Thunderstorm Wind, Webster

When
March 14, 3:16 PM CST
Where
Webster County, 0.88 mi SE of Seymour
Measured
62 kt (71 mph) measured gust
Reported by
Emergency Manager
Coordinates
37.140, -92.770

A 71 mph wind gust was measured at the EOC in Seymour.

Thunderstorm Wind, Wright

When
March 14, 3:24 PM CST
Where
Wright County, 1.77 mi NE of Macomb
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.120, -92.480

Law enforcement reported trees down near Maccomb.

Hail, Camden

When
March 14, 3:25 PM CST
Where
Camden County, 1.29 mi ENE of Decaturville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.910, -92.700

Golf ball size hail was reported near Decaturville.

Thunderstorm Wind, Douglas

When
March 14, 3:25 PM CST
Where
Douglas County, 0.55 mi W of Brushyknob
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.970, -92.490

A garage door was blown off and several dead trees were downed near Brushyknob.

Hail, Wright

When
March 14, 3:35 PM CST
Where
Wright County, 2.15 mi SW of Graff
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
37.300, -92.310

Golf ball size hail occurred at the intersection of Highway 38 and Highway 95.

Thunderstorm Wind, Texas

When
March 14, 3:46 PM CST
Where
Texas County, 0.69 mi S of Cabool
Measured
57 kt (66 mph) measured gust
Reported by
Public
Coordinates
37.120, -92.100

A public weather station measured a 66 mph wind gust on the south side of Cabool.

Thunderstorm Wind, Texas

When
March 14, 4:00 PM CST
Where
Texas County, 2.15 mi NW of Success
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
37.470, -92.110

Roby Fire Department reported several trees down and blocking Highway 17 between Roby and Success.

Thunderstorm Wind, Texas

When
March 14, 4:01 PM CST
Where
Texas County, 1.1 mi E of Houston
Measured
55 kt (63 mph) estimated gust
Property damage
$17,000
Reported by
Amateur Radio
Coordinates
37.330, -91.950

A carport was destroyed and a roof was peeled off of a barn near Houston.

Thunderstorm Wind, Texas

When
March 14, 4:02 PM CST
Where
Texas County, 1.1 mi E of Houston
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
37.330, -91.950

Multiple trees down and powerline snapped in Houston.

Thunderstorm Wind, Texas

When
March 14, 4:02 PM CST
Where
Texas County, 0.86 mi ESE of Houston
Measured
55 kt (63 mph) estimated gust
Property damage
$180,000
Reported by
Utility Company
Coordinates
37.325, -91.956

Twenty four broken power poles were reported with the storms that went through Texas and Dent counties.

Thunderstorm Wind, Dent

When
March 14, 4:16 PM CST
Where
Dent County, 0.88 mi SE of Montauk
Measured
55 kt (63 mph) estimated gust
Property damage
$13,000
Reported by
Public
Coordinates
37.440, -91.690

Several trees were down and shingles were off a roof of a home on County Road 6633.

Thunderstorm Wind, Howell

When
March 14, 4:28 PM CST
Where
Howell County, 1.1 mi E of Mountain View
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.000, -91.700

A spotter measured a 72 mph wind gust.

Thunderstorm Wind, Howell

When
March 14, 4:30 PM CST
Where
Howell County, West Plains
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
36.730, -91.850

Several trees were blown down in West Plains.

Thunderstorm Wind, Howell

When
March 14, 4:30 PM CST
Where
Howell County, 3.03 mi NE of (H63)west Plains
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.760, -91.790

A tree was down on state Highway 160 at Highway 17 just northeast of West Plains.

Thunderstorm Wind, Dent

When
March 14, 4:31 PM CST
Where
Dent County, 0.88 mi NE of Jadwin
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
37.490, -91.570

Law enforcement reported multiple trees down in the Jadwin area.

Thunderstorm Wind, Dent

When
March 14, 4:32 PM CST
Where
Dent County, 2.19 mi E of Custer
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.530, -91.490

A tree was blown down on State Highway 19 near Highway N.

Thunderstorm Wind, Dent

When
March 14, 4:32 PM CST
Where
Dent County, 0.83 mi NE of Jadwin
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.488, -91.569

A house in Jadwin had a tree blow onto the house causing partial collapse of the structure. A public weather station nearby measured 69 mph winds.

Thunderstorm Wind, Shannon

When
March 14, 4:35 PM CST
Where
Shannon County, 2.14 mi NNE of Round Spg
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Park/Forest Service
Coordinates
37.310, -91.410

Large tree limbs were reported down at Echo Bluff State Park.

Thunderstorm Wind, Dent

When
March 14, 4:35 PM CST
Where
Dent County, 2.59 mi ENE of Anutt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.740, -91.690

Trees were reported down on County Road 2070.

Thunderstorm Wind, Dent

When
March 14, 4:35 PM CST
Where
Dent County, 2.18 mi WSW of Salem
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.637, -91.587

A resident west of Salem suffered a collapsed gazebo and roof ripped off their hay barn, ruining all their hay.

Thunderstorm Wind, Dent

When
March 14, 4:38 PM CST
Where
Dent County, 0.82 mi SE of Salem
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
37.642, -91.539

Several residences in Salem city limits had roof damage, a few duplex style residences had the majority of shingles blown off the roofs. A large section of privacy fence knocked over in the city limits of Salem.

Thunderstorm Wind, Morgan

When
March 14, 4:51 PM CST
Where
Morgan County, 2.34 mi SSE of Excelsior
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
38.450, -92.700

A building sustained heavy roof damage off of Highway C north of Barnett.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2024Every state in 2024This day in weather historyThe tornado archive for Missouri, 2024Warnings in Missouri, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1157038, 1157040, 1157041, 1157043, 1157044, 1157045, 1157046, 1157331, 1157068, 1157333, 1157047, 1157048, 1157334, 1157335, 1157049, 1157051, 1157055, 1157064, 1157336, 1157337, 1157338, 1157345, 1157340, 1157835, 1157339, 1157342, 1157836, 1157837, 1157343, 1157838, 1157839, 1157840, 1157841, 1157842, 1157843, 1157844, 1157845, 1158046, 1157846, 1157847, and more.